Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 113, NWS Jackson, MS

March 26, 20234 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2023, 4:57 AM CDT for 4 counties in Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2023, 4:57 AM CDT (09:57 UTC)
Expired
Mar 26, 2023, 6:00 AM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Covington County, MS, Jasper County, MS, Jones County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 5:01 AM CDTHAIL 1.51 Wnw Taylorsville, MSMAN FOUND PING PONG SIZE HAIL OUTSIDE OF HIS RESIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 2:37 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WUUS54 KJAN 260957
SVRJAN
MSC031-061-067-129-261100-
/O.NEW.KJAN.SV.W.0113.230326T0957Z-230326T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
457 AM CDT Sun Mar 26 2023

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Jasper County in east central Mississippi...
  Southeastern Smith County in central Mississippi...
  Northeastern Covington County in southeastern Mississippi...
  Northwestern Jones County in southeastern Mississippi...

* Until 600 AM CDT.

* At 456 AM CDT, a severe thunderstorm was located near Taylorsville,
  or 11 miles north of Collins, moving northeast at 45 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* This severe thunderstorm will be near...
  Taylorsville around 505 AM CDT.
  Stringer around 515 AM CDT.
  Bay Springs and Moss around 520 AM CDT.
  Vernon and Turnerville around 525 AM CDT.
  Paulding around 540 AM CDT.
  Rose Hill around 545 AM CDT.
  Orange around 550 AM CDT.

Other locations impacted by this severe thunderstorm include Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3172 8954 3187 8958 3218 8892 3183 8891
TIME...MOT...LOC 0956Z 241DEG 40KT 3179 8951 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

22
1 follow-up statement
105 
WWUS54 KJAN 261013
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
513 AM CDT Sun Mar 26 2023

MSC031-067-261023-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-230326T1100Z/
Covington MS-Jones MS-
513 AM CDT Sun Mar 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and east central Mississippi.

LAT...LON 3180 8939 3195 8941 3218 8892 3183 8891
TIME...MOT...LOC 1013Z 240DEG 37KT 3187 8934 

$$

MSC061-129-261100-
/O.CON.KJAN.SV.W.0113.000000T0000Z-230326T1100Z/
Jasper MS-Smith MS-
513 AM CDT Sun Mar 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR JASPER AND SOUTHEASTERN SMITH COUNTIES...

At 513 AM CDT, a severe thunderstorm was located near Stringer,
moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Bay Springs around 520 AM CDT.
  Vernon and Turnerville around 530 AM CDT.
  Paulding around 540 AM CDT.
  Rose Hill around 550 AM CDT.
  Orange around 555 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3180 8939 3195 8941 3218 8892 3183 8891
TIME...MOT...LOC 1013Z 240DEG 37KT 3187 8934 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:38 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Mar 26, 12:38 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1238 AM CDT Sun Mar 26 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 938 PM CDT Sat Mar 25 2023

Mid evening surface analysis has a stalled boundary across our
southeast most zones. A subtle disturbance within the southwest
flow aloft as seen on satellite imagery will combine with an
increasing low level jet after midnight to develop convection
along the stalled boundary as it drifts back to the north as a
warm front. The anticipated environmental parameters across our
southeast suggest the potential for hail and damaging winds. In
addition a brief tornado or two cannot be ruled out. This activity
looks to dissipate after sunrise before a more substantial severe
storm threat develops during the day Sunday. Some models suggest
the potential for heavy rain tonight as storms train along the
boundary. Minor flooding issues may also arise in our southeast
prior to sunrise. /22/

&&

.DISCUSSION...
Issued at 207 PM CDT Sat Mar 25 2023

Tonight and Sunday...

With an upper trough responsible for yesterday's severe weather
departing eastward, a stalled frontal boundary across the northern
Gulf coast will begin retreating as a warm front tonight. The deep
layer high that has been consistently anchored over the western
Atlantic and into Florida remains potent and will aid in restoring
southerlies across the forecast areas and should allow for rapid
boundary layer recover particularly across the Pine Belt tonight.

The net result will be partly cloudy skies for most with mostly
cloudy skies accompanied by showers and storms for portions of
southeast Mississippi. With dewpoints surging into the middle and
upper 60s, upper wind remaining elevated and westerly (55-60 kt at
500 mb), and the presence of the surface boundary aiding as as a
focal point for convective initiation as well as helping to locally
back the surface wind, some storms could be strong to severe. The
primary hazard with this activity will be damaging wind and hail as
large as quarters. A brief tornado can't be totally ruled out. This
activity should diminish into predawn morning Sunday. Otherwise,
lows tonight fall into the middle 50s F north and middle/upper 60s
south.

The warm front continues northward on Sunday and a larger area will
subsequently be encompassed by the advancing warm sector. With upper
flow continuing to generate deep layer shear supportive of
sustained, rotating updrafts (0-6 KM bulk shear >60 kt) and
increasing instability with persistent low level warming/moistening
and maintained steep lapse rates aloft, severe weather will again be
possible. Particularly by afternoon, the best combination of severe
weather ingredients is likely across areas mostly along and south of
I-20 where an "Enhanced" (3/5) risk for severe weather is in place.
Deep layer shear and surface based instability locally exceeding
2,500 J/KG will promote hail that may exceed 2 inches in diameter
("hen egg size") which will be the primary threat as well as
damaging winds to 60 mph. Boundary layer winds may remain
sufficiently backed to promote some risk for tornadoes, particularly
with any discrete storm than interacts with the synoptic warm front
or mesoscale boundaries. Without a substantial synoptically driven
surface low and limited synoptic-scale forcing, boundary layer winds
overall may remain relatively light which should help limit the
potential for strong tornadoes.

Between I-20 and highway 82, a somewhat lower risk exists for severe
weather as deep moisture recovery may struggle to reach these areas.
Here, a "Marginal" (1/5) risk for severe weather is forecast with
primarily a risk for isolated severe storms with damaging wind and
hail as large as quarters. A tornado can't be totally ruled out.

The overall risk for severe weather should diminish into mid-evening
as the diurnal instability begins to wane and storm/shower outflows
help stabilize the boundary layer into the overnight.

Highs top out near 80 F across the area, but with showers and storms
in the forecast some areas may only reach into the middle 70s F
should they receive rain prior to mid afternoon. /86/

Sunday night through Next Saturday...

A series of shortwaves and frontal boundaries will be the story for
the extended period. The forecast will start and end with a wet
pattern with only a day or two of dry weather in between. A warm
front along the MS gulf coast will lift north surging into central
MS increasing moisture and temperatures across the region Sunday. As
this warm front lifts north, dew points will climb well into the
60s, CAPE values will range from 1500-2500 J/kg, and impressive
mid level lapse rates all pose as supportive factors for severe
weather potential. At this time, SPC has highlighted a
'Marginal','Slight', and 'Enhanced' risk threats Sunday into
Sunday night. The main threats will be large hail and damaging
wind gusts. While this set up does not look that impressive for
tornado development, as we enter into our primary severe weather
season, tornadoes can't be ruled out with any systems that roll
through. the severe threat should end before midnight however
lingering showers and storms will persist through the night.

By Monday and Tuesday, the front will stall across central MS
increasing rain and storm chances for both days but by Tuesday
evening, the front will be south of the ArkLaMiss and mid-level
ridging will begin to rule. Dry weather is expected to return to the
region Wednesday and much of Thursday by Thursday a mean longwave
trough across the Rockies will move east across the Plains with an
associated cold front. This front is expected to be in our area by
Friday afternoon and will bring rain and storm chances. At this
time, a severe weather threat is on the table however that will
depend on how fast or slow the evolution of this system takes place.
Will continue to monitor this potential system in the coming days.

In regards to temperatures, the warm weather is here to stay! While
temperatures will drop into the mid to upper 60s Tuesday and
Wednesday, highs will range from the upper 70s to mid 80s throughout
the period. /JNE/

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Sun Mar 26 2023

Satellite imagery and surface obs show MVFR/IFR cigs developing
from the se. Radars were quiet at 0530Z but isold TSRA wl be psbl
at HBG-PIB-MEI through 12Z. VFR conditions wl prevail across the
north through the TAF sites although sct TSRA may affect the sites
during the aftn. VFR conditions wl prevail through Sun morning in
cntrl MS but MVFR cigs and sct-numerous TSRA wl affect the TAF
sites during the aftn. MVFR cigs and the chance for TSRA wl
continue Sunday morning and aftn before tapering off during the
evening. VFR conditions along with -RA is expected during the
evening but IFR cigs may redevelop toward the end of the TAF
period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  79  58  72 /  70  20  50  20
Meridian      62  80  57  72 /  90  30  50  40
Vicksburg     62  79  59  72 /  50  10  50  10
Hattiesburg   66  80  64  74 /  70  50  60  50
Natchez       64  80  61  72 /  50  20  50  20
Greenville    56  72  54  67 /  30  10  30  10
Greenwood     58  76  55  69 /  50  10  40  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

LCP/JNE/22
Hazardous weather outlook, Mar 25, 3:11 PM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
311 PM CDT Sat Mar 25 2023

ARZ074-075-LAZ007-MSZ018-019-025>030-034-035-262015-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Washington-Humphreys-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ008-009-015-MSZ031>033-036>045-262015-
West Carroll-East Carroll-Richland-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Sunday

Sunday afternoon and evening, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts and
hail. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

MSZ046-262015-
Kemper-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Sunday

Sunday afternoon and evening, severe thunderstorms are possible.
Some thunderstorms could produce damaging winds to 60 mph and hail
at least to the size of quarters. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

LAZ016-023-MSZ047-262015-
Madison LA-Franklin LA-Warren-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Sunday

Sunday afternoon and evening, severe thunderstorms are possible.
Some thunderstorms could produce damaging winds to 60 mph and hail
at least to the size of quarters. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

LAZ024>026-MSZ048-049-053-054-059>061-262015-
Catahoula-Tensas-Concordia-Hinds-Rankin-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Sunday

Sunday afternoon and evening,severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to two inches in size

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

MSZ050>052-055>058-062>066-072>074-262015-
Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
311 PM CDT Sat Mar 25 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Sunday

Sunday afternoon and evening, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to two inches in size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

86

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 26, 3:48 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CDT SUN MAR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     HAIL             2 NW LE FLEURS BLUFF    32.35N 90.18W
03/26/2023  E0.25 INCH       HINDS              MS   BROADCAST MEDIA

            PEA SIZED HAIL REPORTED IN NORTH JACKSON VIA
            TWITTER.

&&

SS
Special weather statement, Mar 26, 3:50 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 AM CDT Sun Mar 26 2023

MSZ039-260915-
Noxubee MS-
350 AM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern Noxubee
County through 415 AM CDT...

At 350 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paulette, or 16 miles southwest of Pickensville, moving northeast at
45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Prairie Point around 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.

&&

LAT...LON 3298 8834 3297 8835 3293 8847 3309 8856
      3320 8832
TIME...MOT...LOC 0850Z 245DEG 40KT 3305 8844

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

EC
Special weather statement, Mar 26, 3:53 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
353 AM CDT Sun Mar 26 2023

MSZ051-057-260930-
Newton MS-Jasper MS-
353 AM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of northeastern Jasper
and southeastern Newton Counties through 430 AM CDT...

At 353 AM CDT, Doppler radar was tracking a strong thunderstorm over
Garlandville, or near Newton, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northeastern Jasper
and southeastern Newton Counties, including the following
locations... Chunky and Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.

&&

LAT...LON 3210 8916 3226 8926 3248 8892 3220 8891
TIME...MOT...LOC 0853Z 239DEG 30KT 3222 8914

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

EC
Special weather statement, Mar 26, 3:54 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
354 AM CDT Sun Mar 26 2023

MSZ046-052-260930-
Kemper MS-Lauderdale MS-
354 AM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern Kemper
and northeastern Lauderdale Counties through 430 AM CDT...

At 354 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, or near Meridian Station, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Toomsuba around 400 AM CDT.
  Lauderdale around 405 AM CDT.
  Tamola around 415 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.

&&

LAT...LON 3244 8841 3237 8865 3250 8874 3272 8837
TIME...MOT...LOC 0854Z 239DEG 30KT 3247 8861

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

EC
Special weather statement, Mar 26, 4:43 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
443 AM CDT Sun Mar 26 2023

MSZ056-057-065-066-261045-
Smith MS-Jones MS-Covington MS-Jasper MS-
443 AM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southwestern Jasper,
southeastern Smith, northeastern Covington and northwestern Jones
Counties through 545 AM CDT...

At 442 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Olive, or 8 miles northwest of Collins, moving northeast at 35
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Taylorsville around 505 AM CDT.
  Stringer around 520 AM CDT.
  Bay Springs around 525 AM CDT.
  Vernon around 530 AM CDT.
  Turnerville around 535 AM CDT.

Other locations impacted by this storm include Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and east central Mississippi.

&&

LAT...LON 3169 8965 3178 8969 3178 8965 3184 8965
      3209 8919 3182 8909
TIME...MOT...LOC 0942Z 240DEG 31KT 3175 8962

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH

22
Special weather statement, Mar 26, 4:46 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 AM CDT Sun Mar 26 2023

MSZ046-261015-
Kemper MS-
446 AM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of eastern Kemper
County through 515 AM CDT...

At 445 AM CDT, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 18 miles east of Preston, moving east at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Electric Mills around 450 AM CDT.

Other locations impacted by this storm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.

&&

LAT...LON 3258 8839 3258 8855 3285 8865 3293 8838
      3293 8835
TIME...MOT...LOC 0945Z 248DEG 33KT 3280 8853

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:35 AM CDTSpecial Weather StatementJANHinds40 min
Mar 26, 2:36 AM CDTSpecial Weather StatementJANRankin39 min
Mar 26, 3:01 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin44 min
Mar 26, 3:02 AM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott43 min
Mar 26, 3:41 AM CDTSpecial Weather StatementJANNeshoba49 min
Mar 26, 3:46 AM CDTSevere Thunderstorm WarningJANNeshoba44 min
Mar 26, 3:50 AM CDTSpecial Weather StatementJANNoxubee25 min
Mar 26, 3:53 AM CDTSpecial Weather StatementJANNewton37 min
Mar 26, 3:54 AM CDTSpecial Weather StatementJANLauderdale36 min
Mar 26, 4:06 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale24 min
Mar 26, 4:15 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton45 min
Mar 26, 4:43 AM CDTSpecial Weather StatementJANSmith62 min
Mar 26, 4:46 AM CDTSpecial Weather StatementJANKemper29 min
Mar 26, 5:52 AM CDTSevere Thunderstorm Warning Considerable damage threatJANClarke68 min
Mar 26, 3:38 PM CDTSevere Thunderstorm Warning Considerable damage threatJANIssaquena, Warren67 min
Mar 26, 3:59 PM CDTSpecial Weather StatementJANLauderdale31 min
Mar 26, 4:07 PM CDTSpecial Weather StatementJANScott38 min
Mar 26, 4:18 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton, Scott57 min
Mar 26, 4:22 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHinds, Warren53 min
Mar 26, 4:39 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren51 min
Mar 26, 4:48 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHinds, Madison, Rankin57 min
Mar 26, 5:00 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Mar 26, 5:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANKemper, Lauderdale58 min
Mar 26, 5:11 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson48 min
Mar 26, 5:27 PM CDTSevere Thunderstorm WarningJANAdams50 min
Mar 26, 5:33 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Mar 26, 5:35 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHinds, Madison, Rankin, Scott, Smith70 min
Mar 26, 5:36 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale54 min
Mar 26, 5:41 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds46 min
Mar 26, 6:11 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence34 min
Mar 26, 6:13 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence35 min
Mar 26, 6:15 PM CDTFlash Flood WarningJANScott, Smith3 hr
Mar 26, 6:18 PM CDTSevere Thunderstorm WarningJANJasper, Newton57 min
Mar 26, 6:29 PM CDTSpecial Weather StatementJANJasper31 min
Mar 26, 6:32 PM CDTSevere Thunderstorm WarningJANJasper, Jones29 min
Mar 26, 6:38 PM CDTSevere Thunderstorm Warning Considerable damage threatJANClarke, Kemper, Lauderdale67 min
Mar 26, 6:42 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo50 min
Mar 26, 6:44 PM CDTSevere Thunderstorm WarningJANCovington46 min
Mar 26, 6:54 PM CDTSevere Thunderstorm WarningJANClarke51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.